Publication Details

Reference Category Journals
DOI / URL link
Document Shareable Link
Title (Primary) Exact transverse macro dispersion coefficients for transport in heterogeneous porous media
Author Attinger, S.; Dentz, M.; Kinzelbach, W.;
Journal Stochastic Environmental Research and Risk Assessment
Year 2004
Department CHS;
Volume 18
Issue 1
Language englisch;
Keywords Stochastic modelling; Coarse graining; Dispersion; Transport; Heterogeneous porous media
Abstract We study transport through heterogeneous media. We derive the exact large scale transport equation. The macro dispersion coefficients are determined by additional partial differential equations. In the case of infinite Peclet numbers, we present explicit results for the transverse macro dispersion coefficients. In two spatial dimensions, we demonstrate that the transverse macro dispersion coefficient is zero. The result is not limited on lowest order perturbation theory approximations but is an exact result. However, the situation in three spatial dimensions is very different: The transverse macro dispersion coefficients are finite - a result which is confirmed by numerical simulations we performed.
ID 3931
Persistent UFZ Identifier http://www.ufz.de/index.php?en=20939&ufzPublicationIdentifier=3931
Attinger, S., Dentz, M., Kinzelbach, W. (2004):
Exact transverse macro dispersion coefficients for transport in heterogeneous porous media
Stoch. Environ. Res. Risk Assess. 18 (1), 9 - 15